Alert archive / Michigan / Gale Warnings in 2013
Gale Warning 1, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Jan 7, 2013, 2:54 AM EST. It took effect at Jan 7, 2013, 9:00 AM EST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2013, 2:54 AM EST (07:54 UTC)
- In effect from
- Jan 7, 2013, 9:00 AM EST
- Expired
- Jan 7, 2013, 10:29 PM EST
- In force
- 13 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
958 WHUS73 KGRR 070754 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 254 AM EST MON JAN 7 2013 LMZ844-071600- /O.EXT.KGRR.SC.Y.0001.000000T0000Z-130109T2100Z/ /O.CAN.KGRR.GL.A.0001.130107T1200Z-130108T1100Z/ ST JOSEPH TO SOUTH HAVEN MI- 254 AM EST MON JAN 7 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST WEDNESDAY... ...GALE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE GALE WATCH. * WINDS...SOUTHWEST TO 30 KNOTS. * WAVES...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ845>849-071600- /O.EXT.KGRR.SC.Y.0001.000000T0000Z-130107T1400Z/ /O.UPG.KGRR.GL.A.0001.130107T1200Z-130108T1100Z/ /O.NEW.KGRR.GL.W.0001.130107T1400Z-130108T0500Z/ SOUTH HAVEN TO HOLLAND MI-HOLLAND TO GRAND HAVEN MI- GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 254 AM EST MON JAN 7 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM EST THIS MORNING... ...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT EST TONIGHT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST GALES TO 40 KNOTS. * WAVES...4 TO 6 FEET BUILDING TO 7 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
778 WHUS73 KGRR 071527 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1027 AM EST MON JAN 7 2013 LMZ845>849-072330- /O.CON.KGRR.GL.W.0001.000000T0000Z-130108T0500Z/ SOUTH HAVEN TO HOLLAND MI-HOLLAND TO GRAND HAVEN MI- GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 1027 AM EST MON JAN 7 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS...SOUTHWEST GALES TO 40 KNOTS. * WAVES...4 TO 6 FEET BUILDING TO 7 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844-072330- /O.CON.KGRR.SC.Y.0001.000000T0000Z-130109T2100Z/ ST JOSEPH TO SOUTH HAVEN MI- 1027 AM EST MON JAN 7 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY... * WINDS...SOUTHWEST TO 30 KNOTS. * WAVES...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
609 WHUS73 KGRR 072022 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 322 PM EST MON JAN 7 2013 LMZ845>849-080430- /O.CON.KGRR.GL.W.0001.000000T0000Z-130108T0500Z/ SOUTH HAVEN TO HOLLAND MI-HOLLAND TO GRAND HAVEN MI- GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 322 PM EST MON JAN 7 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS...SOUTHWEST GALES TO 40 KNOTS...DIMINISHING THIS EVENING. * WAVES...7 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844-080430- /O.CON.KGRR.SC.Y.0001.000000T0000Z-130109T2100Z/ ST JOSEPH TO SOUTH HAVEN MI- 322 PM EST MON JAN 7 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY... * WINDS...SOUTHWEST TO 30 KNOTS. * WAVES...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
676 WHUS73 KGRR 080329 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1029 PM EST MON JAN 7 2013 LMZ845>849-081130- /O.CAN.KGRR.GL.W.0001.000000T0000Z-130108T0500Z/ /O.NEW.KGRR.SC.Y.0002.130108T0329Z-130109T2100Z/ SOUTH HAVEN TO HOLLAND MI-HOLLAND TO GRAND HAVEN MI- GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 1029 PM EST MON JAN 7 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...SOUTHWEST WINDS TO 30 KNOTS DIMINISHING TO 10 TO 20 KNOTS AROUND DAYBREAK TUESDAY. * WAVES...6 TO 9 FEET SUBSIDING TO 4 TO 6 FEET TOWARD DAYBREAK TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844-081130- /O.CON.KGRR.SC.Y.0001.000000T0000Z-130109T2100Z/ ST JOSEPH TO SOUTH HAVEN MI- 1029 PM EST MON JAN 7 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS DIMINISHING TO 10 TO 20 KNOTS. * WAVES...3 TO 6 FEET SUBSIDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NJJ
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Jan 7, 12:16 AM EST, 2 hours 38 minutes earlier.
Area forecast discussion, Jan 7, 12:16 AM EST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1216 AM EST MON JAN 7 2013
.SYNOPSIS...
ISSUED AT 314 PM EST SUN JAN 6 2013
A FAST MOVING STORM WILL TRACK EASTWARD THROUGH SOUTHERN CANADA
TONIGHT THROUGH TUESDAY. SOUTHWEST WINDS AHEAD OF THIS SYSTEM WILL
CAUSE TEMPERATURES TO GRADUALLY MODERATE OVER THE GREAT LAKES
REGION INTO THE MIDDLE OF THE WEEK. ANOTHER STORM WILL FOLLOW A
SIMILAR TRACK WEDNESDAY INTO THURSDAY...KEEPING THE TEMPERATURE
ABOVE NORMAL FOR THE END OF THE WEEK.
&&
.UPDATE...
ISSUED AT 1016 PM EST SUN JAN 6 2013
WE EXTENDED THE SMALL CRAFT ADVISORY THROUGH 12Z DUE TO EXPECTED
WAVE HEIGHTS AOA 4 FT.
&&
.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 314 PM EST SUN JAN 6 2013
WITH THE DEEPER MOISTURE PULLING AWAY...THE SNOW SHOWER ACTIVITY
WILL WEAKEN THIS EVENING. WILL FEATURE AND EARLY TONIGHT PERIOD TO
ACCOUNT FOR THIS. SKIES SHOULD SCATTER OUT AND THE WINDS WILL GO
LIGHT BY MIDNIGHT. THIS SHOULD SUPPORT COLD TEMPERATURES. I WENT A
FEW DEGREES BELOW GUIDANCE...ESPECIALLY IN COLD LOCATIONS LIKE
CLARE COUNTY. SOUTHERLY FLOW WILL ARRIVE BY DAYBREAK...SO COLDEST
TEMPERATURES MAY BE 4 TO 6 AM.
STRONGER WARM AIR ADVECTION ARRIVES FOR MONDAY. HOWEVER NO
MOISTURE THERE FOR PRECIPITATION. LOOKS LIKE SOME INCREASING WINDS
WITH TEMPERATURES GOING ABOVE NORMAL FOR HIGHS.
WITH ANOTHER LOW TRACKING EASTWARD THROUGH SOUTHERN CANADA
TUESDAY...THE WARM AIR ADVECTION WILL CONTINUE FOR THE GREAT LAKES
REGION. THUS I WILL MAINTAIN THE ABOVE NORMAL TEMPERATURES.
.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
ISSUED AT 314 PM EST SUN JAN 6 2013
UNSEASONABLY WARM WX IS ANTICIPATED THROUGH THE LONG RANGE FCST
PERIOD WITH THE MILDEST DAYS LIKELY COMING FRIDAY AND SATURDAY WHEN
MAX TEMPS SHOULD REACH WELL INTO THE 40S. FAIR WX IS ANTICIPATED
WEDNESDAY THROUGH WEDNESDAY NIGHT THROUGH AT LEAST MIDDAY THURSDAY
WITH A HIGH PRESSURE RIDGE IN CONTROL.
IT IS NOTED THAT GFS GUIDANCE TRENDS ARE SLOWER WITH ARRIVAL OF RAIN
SHOWERS WITH THE NEXT LOW PRESSURE SYSTEM AND IS TRENDING TOWARD
SLOWER ECMWF TIMING. THE BEST CHC FOR SHOWERS WITH THE LATE WEEK
SYSTEM WILL LIKELY HOLD OFF UNTIL THURSDAY NIGHT INTO FRIDAY.
ANOTHER SYSTEM WILL BRING POTENTIAL FOR MORE SHOWERS THIS WEEKEND.
LONGER RANGE MEDIUM RANGE GUIDANCE SUGGESTS POTENTIAL FOR TEMPS TO
FINALLY RETURN TO CLOSER TO NORMAL BY LATE NEXT WEEKEND INTO EARLY
IN THE FOLLOWING WEEK.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1216 AM EST MON JAN 7 2013
CEILINGS CONTINUE TO HOVER AROUND THE 3000FT MARK. FEEL WE ARE
LOOKING AT THIS CONTINUING THROUGH THE NIGHT. CEILINGS WILL
BE PRODUCED OFF THE LAKE A GOOD PORTION OF THE NIGHT BUT WE
SHOULD WARM ENOUGH ALOFT THAT CEILINGS WILL SCATTER OUT BETWEEN
10Z AND 14Z. VFR CONDITIONS ARE EXPECTED THE REMAINDER OF THE TAF
PERIOD. WINDS WILL BE THE BIG STORY ON MONDAY WITH SOUTH-
SOUTHWEST WINDS INCREASING TO 14-28 KNOTS MUCH OF THE DAY.
&&
.MARINE...
ISSUED AT 314 PM EST SUN JAN 6 2013
WILL MAINTAIN THE CURRENT HEADLINES FOR NOW. STRONGER WIND GUSTS
ARE OCCURRING AT THIS TIME WITH 33 KNOTS AROUND MBL. COLD AIR
ADVECTION AND STRONGER WINDS SUPPORTS KEEP THE SCA GOING.
STRONGER LOW LEVEL JET ARRIVES MONDAY AND PULLS AWAY MONDAY NIGHT.
SOME UNCERTAINTY EXISTS AS TO WHETHER WE CAN MIX INTO THESE
STRONGER WINDS... THUS WILL KEEP THE GALE WATCH GOING.
A LULL IN THE HAZARDOUS BOATING CONDITIONS IS EXPECTED LATER
TONIGHT WAS WINDS DO WEAKEN.
&&
.HYDROLOGY...
ISSUED AT 314 PM EST SUN JAN 6 2013
LITTLE IN THE WAY OF EXPECTED PRECIPITATION OVER THE NEXT FEW
DAYS. THUS NO SIGNIFICANT RISES IN THE RIVER LEVELS ARE FORECAST.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...GALE WATCH FROM 7 AM EST THIS MORNING THROUGH LATE TONIGHT FOR
LMZ844>849.
SMALL CRAFT ADVISORY UNTIL 7 AM EST THIS MORNING FOR LMZ844>849.
&&
UPDATE...93
SYNOPSIS...MJS
SHORT TERM...MJS
LONG TERM...LAURENS
AVIATION...DUKE
HYDROLOGY...MJS
MARINE...MJSHazardous weather outlook, Jan 6, 8:32 PM EST, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 832 PM EST SUN JAN 6 2013 MIZ037>040-043>046-050>052-056>059-064>067-071>074-070930- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 832 PM EST SUN JAN 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LMZ844>849-070930- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 832 PM EST SUN JAN 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NEAR GALE FORCE WINDS ON MONDAY WILL RESULT IN EXTREMELY HAZARDOUS CONDITIONS FOR SMALL CRAFT MONDAY INTO MONDAY NIGHT. THE WIND AND WAVES WILL LIKELY REMAIN HAZARDOUS TO SMALL CRAFT THROUGH THIS COMING WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WDM MJS 93
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 4:33 AM EST | Wind Advisory | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.